Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2022, 2:47 AM CDT for Madison County, Monroe County, Saint Clair County, Illinois. It was in force for 8 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2022, 2:47 AM CDT (07:47 UTC)
- Expired
- Jul 26, 2022, 10:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:00 AM CDT | HEAVY RAIN 2.15 | 2 S Troy, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 6:00 AM CDT | HEAVY RAIN 5.78 | 1 Sse Mascoutah, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 7:00 AM CDT | HEAVY RAIN 1.42 | 2 Sw Highland, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 7:00 AM CDT | HEAVY RAIN 2.48 | 2 W Smithton, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 7:00 AM CDT | HEAVY RAIN 3.25 | Saint Libory, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 7:00 AM CDT | HEAVY RAIN 4.9 | Belleville, IL | AM OBSERVATION. |
| Jul 26, 7:00 AM CDT | HEAVY RAIN 6.23 | 2 Sse Belleville, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 7:23 AM CDT | HEAVY RAIN 6.16 | 2 Ene Fairview Heights, IL | |
| Jul 26, 7:23 AM CDT | HEAVY RAIN 6.33 | 3 Se Belleville, IL | |
| Jul 26, 7:24 AM CDT | HEAVY RAIN 5.08 | 1 Nnw O'Fallon, IL | |
| Jul 26, 7:24 AM CDT | HEAVY RAIN 6.25 | 1 Ene Fairmont City, IL | |
| Jul 26, 7:30 AM CDT | HEAVY RAIN 8.5 | Caseyville, IL | POST FROM SOCIAL MEDIA. |
| Jul 26, 8:00 AM CDT | HEAVY RAIN 3.03 | Edwardsville, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 8:15 AM CDT | HEAVY RAIN 5.3 | 1 Sse Belleville, IL | |
| Jul 26, 8:20 AM CDT | FLASH FLOOD | 2 N Sauget, IL | NORTHBOUND I-55 AT I-64 CLOSED DUE TO FLOODING. |
| Jul 26, 8:30 AM CDT | FLASH FLOOD | 3 Se Freeburg, IL | WATER RESCUE STATE ROUTE 15 AND KARSH ROAD EAST OF FREEBURG. |
| Jul 26, 8:40 AM CDT | FLASH FLOOD | 1 Se Washington Park, IL | RAMPS FROM EASTBOUND I-64 TO I-255 CLOSED DUE TO FLOODING. |
| Jul 26, 8:50 AM CDT | HEAVY RAIN 2.98 | 2 W Edwardsville, IL | AM OBSERVATION, RAIN CONTINUED. |
| Jul 26, 8:56 AM CDT | HEAVY RAIN 2.96 | 2 Wnw Swansea, IL | STORM TOTAL SO FAR. |
| Jul 26, 10:28 AM CDT | HEAVY RAIN 3 | Saint Jacob, IL | |
| Jul 26, 10:30 AM CDT | HEAVY RAIN 3.1 | Saint Jacob, IL | RAIN TOTAL SINCE MIDNIGHT, RAIN ONGOING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 218 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WGUS53 KLSX 260747
FFWLSX
ILC119-133-163-261345-
/O.NEW.KLSX.FF.W.0016.220726T0747Z-220726T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
247 AM CDT Tue Jul 26 2022
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Madison County in southwestern Illinois...
Northwestern Monroe County in southwestern Illinois...
Saint Clair County in southwestern Illinois...
* Until 845 AM CDT.
* At 247 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Louis, Belleville, Granite City, O'Fallon, Alton, East St.
Louis, Collinsville, Edwardsville, Fairview Heights, Cahokia,
Swansea, Glen Carbon, Shiloh, Wood River, Highland, Troy,
Waterloo, Columbia, Bethalto and Maryville.
This includes the following State Parks...
Horseshoe Lake State Park.
This includes the following highways...
Interstate 64 in Illinois between exits 9 and 27.
Interstate 55 in Illinois near exit 23.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3855 9025 3861 9018 3866 9018 3873 9021
3881 9012 3884 9011 3888 9018 3890 9017
3887 8960 3866 8960 3866 8971 3829 8970
3837 9035 3844 9029
FLASH FLOOD...RADAR INDICATED
$$
Britt3 follow-up statements
493
WGUS73 KLSX 260911
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
411 AM CDT Tue Jul 26 2022
ILC119-133-163-261345-
/O.CON.KLSX.FF.W.0016.000000T0000Z-220726T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-
411 AM CDT Tue Jul 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT THIS
MORNING FOR MADISON, NORTHWESTERN MONROE AND SAINT CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...
At 411 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
St. Louis, Belleville, Granite City, O'Fallon, Alton, East St.
Louis, Collinsville, Edwardsville, Fairview Heights, Cahokia,
Swansea, Glen Carbon, Shiloh, Wood River, Highland, Troy,
Waterloo, Columbia, Bethalto and Maryville.
This includes the following State Parks...
Horseshoe Lake State Park.
This includes the following highways...
Interstate 64 in Illinois between exits 9 and 27.
Interstate 55 in Illinois near exit 23.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3855 9025 3861 9018 3866 9018 3873 9021
3881 9012 3884 9011 3888 9018 3890 9017
3887 8960 3866 8960 3866 8971 3829 8970
3837 9035 3844 9029
FLASH FLOOD...RADAR INDICATED
$$
Britt664
WGUS53 KLSX 261336
FFWLSX
ILC119-133-163-261545-
/O.EXT.KLSX.FF.W.0016.000000T0000Z-220726T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
836 AM CDT Tue Jul 26 2022
The National Weather Service in St Louis has extended the
* Flash Flood Warning for...
Madison County in southwestern Illinois...
Northwestern Monroe County in southwestern Illinois...
Saint Clair County in southwestern Illinois...
* Until 1045 AM CDT.
* At 836 AM CDT, Illinois Department of Transportation reported
portions of I-55 closed due to flooding. Between 2 and 7 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Department of Transportation.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Louis, Belleville, Granite City, O'Fallon, Alton, East St.
Louis, Collinsville, Edwardsville, Fairview Heights, Cahokia,
Swansea, Glen Carbon, Shiloh, Wood River, Highland, Troy,
Waterloo, Columbia, Bethalto and Maryville.
This includes the following State Parks...
Horseshoe Lake State Park.
This includes the following highways...
Interstate 64 in Illinois between exits 9 and 27.
Interstate 55 in Illinois near exit 23.
Interstate 70 in Illinois between exits 21 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3855 9025 3861 9018 3866 9018 3873 9021
3881 9012 3884 9011 3888 9018 3890 9017
3887 8960 3866 8960 3866 8971 3829 8970
3837 9035 3844 9029
FLASH FLOOD...OBSERVED
$$
Pfahler284
WGUS73 KLSX 261544
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1044 AM CDT Tue Jul 26 2022
ILC119-133-163-261554-
/O.EXP.KLSX.FF.W.0016.000000T0000Z-220726T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-Monroe IL-Saint Clair IL-
1044 AM CDT Tue Jul 26 2022
...FLASH FLOOD WARNING AT 1045 AM CDT THIS MORNING FOR MADISON,
NORTHWESTERN MONROE AND SAINT CLAIR COUNTIES IN SOUTHWESTERN
ILLINOIS HAS BEEN REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, but local law enforcement reports numerous linger
road closures due to flooding. Please continue to heed remaining
road closures.
LAT...LON 3855 9025 3861 9018 3866 9018 3873 9021
3881 9012 3884 9011 3888 9018 3890 9017
3887 8960 3866 8960 3866 8971 3829 8970
3837 9035 3844 9029
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:59 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 25, 10:59 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1059 PM CDT Mon Jul 25 2022 .UPDATE... Issued at 803 PM CDT Mon Jul 25 2022 The flash flood watch that covers our northern counties has been extended further south. Yesterday's cold front that moved through the CWA into southern Missouri was forecast to return north as a warm front. According to surface analysis and radar data, we can see that the front is remaining fairly stationary if not moving south over southern Missouri. Deterministic guidance has picked up on this, with the RAP and NBM pulling their heaviest QPF further south. Although the axis of heaviest precipitation may be further south than expected, the highest risk of heavy rain still lies in the northern CWA, north of I-70 in Missouri and I-64 in Illinois. This is where the best moisture convergence will be overnight, on the nose of a low level jet that will set up in central and east-central Missouri. The low level jet will help provide additional lift in tandem with the isentropic ascent from the front. As convection initiates along the nose of the jet, it will travel east-southeast across Missouri and west-central Illinois in a line extending from roughly Moberly, MO to Vandalia, IL. Isentropic ascent will play a large role in the heaviest corridor of precipitation tonight, and with the front behaving differently than forecast, the flood watch had to be amended to accommodate these changes. Jaja && .SHORT TERM... (Through Late Tuesday Night) Issued at 245 PM CDT Mon Jul 25 2022 Morning activity continues to weaken as it slides eastward through the region. The main forecast issue in the short term is the increasing chances of showers and storms tonight as a complex develops over southeastern NE/northeastern KS/northwestern MO and slides east across northern half of Missouri. Early tonight the stalled frontal boundary just south of the Missouri/Arkansas border will begin to slowly lift northward as a warm front. In the meantime, a low level jet will develop and veer to the southwest increasing to around 40 to 45kts. With PWATS in excess of 2 inches and increasing WAA as well as isentropic ascent due to the low level jet, expect very efficient rainfall rates with showers and storms that develop on the nose of the LLJ over northwestern Missouri and slide eastward north of the front. A majority of the latest CAMs have ever so slightly shifted the main core of showers and storms a bit further south, but still along and north of the I-70 corridor. Also, the highest axis of qpf extends from Monroe County MO southeastward to Fayette County IL with between one and three inches in this area, though locally higher amounts are possible. So will add one more row of counties on the southern edge to the Flood Watch. As for any severe storms, with the frontal boundary to the south of the complex and weak elevated instability, do not anticipate any severe storms at this time, so we will not be messaging this. On Tuesday, the complex will exit by midday. However, scattered activity is still possible due to lingering outflow boundaries and the front. Temperatures through the short term will remain near normal with lows in the low 60s to low 70s tonight and in the mid 60s to mid 70s Tuesday night. Meanwhile, highs on Tuesday will depend on location of the front, cloud cover and precipitation, so for now highs will range from around 80 far north to the upper 90s far south. Byrd .LONG TERM... (Wednesday through Next Monday) Issued at 245 PM CDT Mon Jul 25 2022 Active pattern will persist through the rest of the work week with several rounds of showers and storms. On Wednesday a more vigorous shortwave will slide through the region with the best chances of showers and storms Wednesday night through Thursday, mainly along and south of I-70. Even though the weekend looks dry, at least on Saturday, the latest ECMWF as well as ensembles are indicating rain chances returning to the region by Sunday. For now stuck with the NBM solution with chance POPs Sunday through Monday. Byrd && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1059 PM CDT Mon Jul 25 2022 Showers and thunderstorms have developed over central Missouri and are moving northeast through central and east-central Missouri. As the low level jet ramps up tonight and provides additional forcing for precipitation, this convection is expected to continue through the overnight hours and into Tuesday morning. All terminals are forecast to be impacted by at least showers by morning, with KUIN, KCOU, KSUS, and KSTL with TEMPO groups for thunder. KJEF and KCPS were left out of this because of their positions south of where thunderstorms are expected to flourish. The best chance to see heavy rain and thunderstorms is early morning Tuesday, with mention of showers being taken out of the TAFs by late morning/early afternoon. Jaja && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 67 89 75 90 / 90 70 50 50 Quincy 63 80 69 84 / 90 60 40 40 Columbia 66 92 71 89 / 70 40 60 50 Jefferson City 69 93 72 90 / 50 40 60 40 Salem 66 86 73 87 / 90 90 50 60 Farmington 70 94 73 91 / 30 30 40 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...IL...&& WFO LSX
Hazardous weather outlook, Jul 25, 2:59 PM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 259 PM CDT Mon Jul 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Mon Jul 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight, including the potential for very heavy rainfall and flooding. This threat is highest across sections of northeast Missouri into west-central Illinois, where a flash flood watch is in effect from 10PM this evening through 9AM Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms over parts of the area each day. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, Jul 26, 1:50 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM HEAVY RAIN 2 WSW WELDON SPRING 38.70N 90.68W
07/26/2022 M1.92 INCH ST. CHARLES MO OFFICIAL NWS OBS
RAINFALL THUS FAR AT THE NWS ST. LOUIS
OFFICE.
&&Local storm report, Jul 26, 1:54 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM FLASH FLOOD 1 NE COTTLEVILLE 38.76N 90.64W
07/26/2022 ST. CHARLES MO LAW ENFORCEMENT
OHMES ROAD CLOSED NEAR MID RIVERS MALL
DRIVE. DEPTH OF WATER UNKNOWN.
&&Local storm report, Jul 26, 2:18 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN 1 SSW FLINT HILL 38.83N 90.87W
07/26/2022 M3.73 INCH ST. CHARLES MO PUBLIC
RAINFALL THUS FAR VIA SOCIAL MEDIA.
&&Local storm report, Jul 26, 2:20 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN 1 SSE SAINT PAUL 38.84N 90.73W
07/26/2022 M4.88 INCH ST. CHARLES MO TRAINED SPOTTER
RAINFALL THUS FAR.
&&Local storm report, Jul 26, 2:33 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM HEAVY RAIN 1 NW CREVE COEUR 38.67N 90.45W
07/26/2022 M4.07 INCH ST. LOUIS MO PUBLIC
RAINFALL THUS FAR VIA SOCIAL MEDIA.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:42 AM CDT | Heat Advisory | LSX | Randolph | 8 hr |
| Jul 26, 3:15 AM CDT | Flash Flood Warning | LSX | Bond, Fayette, Marion, Montgomery | 6 hr |
| Jul 26, 4:19 AM CDT | Flash Flood Warning | LSX | Clinton, Washington | 6 hr |
| Jul 26, 6:41 AM CDT | Flash Flood Warning | LSX | Macoupin, Madison, Montgomery | 3 hr |
| Jul 26, 10:17 AM CDT | Areal Flood Warning | LSX | Clinton, Washington | 6 hr |
| Jul 26, 10:42 AM CDT | Areal Flood Warning | LSX | Madison, Saint Clair | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.